Alert archive / Alabama / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 9, NWS Huntsville, AL
NWS Huntsville, AL issued this severe thunderstorm warning at Feb 25, 2011, 12:09 AM CST for DeKalb County, Jackson County, Marshall County, Alabama. It was in force for 36 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Feb 25, 2011, 12:09 AM CST (06:09 UTC)
- Expired
- Feb 25, 2011, 12:45 AM CST
- In force
- 36 min
- Issued by
- NWS Huntsville, AL
- Area
- Storm-based polygon
Counties DeKalb County, AL, Jackson County, AL, Marshall County, AL
The radar
The Northeast Alabama radar (KHTX), 64 km from the middle of the area, began a volume at 06:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Feb 25, 12:30 AM CST | TSTM WND DMG | Collinsville, AL | TREE REPORTED DOWN ON HWY 68. |
| Feb 25, 12:30 AM CST | TSTM WND DMG | Henagar, AL | TREE REPORTED DOWN ON HOUSE IN HENAGER. NO STRUCTURAL DAMAGE REPORTED. |
| Feb 25, 12:40 AM CST | TSTM WND DMG | Boaz, AL | POWER OUTAGES REPORTED. |
| Feb 25, 12:44 AM CST | TSTM WND DMG | Mentone, AL | TREE AND POWERLINE DOWN ON HWY 117 NEAR MENTONE POST OFFICE. TIME ESTIMATED FROM RADAR. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 21 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Feb 24, 8:30 PM CST | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Birmingham, AL (KBMX), launched 00:00Z, 6.2 hours before the alert went out and 156 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 52 J/kg
- Mixed-layer CIN
- -7 J/kg
- Mixed-layer LCL
- 1096 m above ground
- 0-6 km bulk shear
- 55 kt
- 0-1 km storm-relative helicity
- 162 m²/s²
- 0-3 km storm-relative helicity
- 199 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
242
WUUS54 KHUN 250609
SVRHUN
ALC049-071-095-250645-
/O.NEW.KHUN.SV.W.0009.110225T0609Z-110225T0645Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE HUNTSVILLE AL
1209 AM CST FRI FEB 25 2011
THE NATIONAL WEATHER SERVICE IN HUNTSVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
DEKALB COUNTY IN NORTHEAST ALABAMA...
EASTERN JACKSON COUNTY IN NORTHEAST ALABAMA...
EASTERN MARSHALL COUNTY IN NORTHEAST ALABAMA...
* UNTIL 1245 AM CST
* AT 1207 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DESTRUCTIVE WINDS
IN EXCESS OF 70 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM BASS TO DOUGLAS...AND MOVING EAST AT 50 MPH.
* LOCATIONS IMPACTED INCLUDE...
RUSSELL CAVE NATIONAL MONUMENT...PAINTER...
SHILOH...SKIRUM...
SCOTTSBORO...BRIDGEPORT...
ROSALIE...PEEKS CORNER...
FORT PAYNE...VALLEY HEAD...
COLLINSVILLE...CROSSVILLE...
LEBANON...HIGDON...
SULPHER SPRINGS...DOG TOWN...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS LINE OF STORMS HAS A HISTORY OF PRODUCING WIND DAMAGE ACROSS
NORTHERN ALABAMA. THIS IS A DANGEROUS SITUATION. SEEK SHELTER NOW
INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS!
A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 AM CST FRIDAY MORNING FOR
NORTHEASTERN ALABAMA AND CENTRAL TENNESSEE.
&&
LAT...LON 3449 8556 3438 8562 3426 8577 3424 8583
3420 8584 3420 8609 3418 8619 3410 8631
3412 8633 3414 8635 3499 8600 3500 8561
3453 8551
TIME...MOT...LOC 0607Z 268DEG 45KT 3498 8592 3410 8625
$$
KDW4 follow-up statements
991
WWUS54 KHUN 250622
SVSHUN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
1222 AM CST FRI FEB 25 2011
ALC095-250630-
/O.CAN.KHUN.SV.W.0009.000000T0000Z-110225T0645Z/
MARSHALL AL-
1222 AM CST FRI FEB 25 2011
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN MARSHALL COUNTY IS
CANCELED...
A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 AM CST FRIDAY MORNING FOR
NORTHEASTERN ALABAMA AND CENTRAL TENNESSEE.
LAT...LON 3449 8556 3438 8562 3437 8565 3426 8577
3426 8580 3424 8584 3420 8584 3420 8610
3425 8610 3500 8586 3500 8561 3453 8551
TIME...MOT...LOC 0620Z 268DEG 46KT 3498 8570 3420 8600
$$
ALC049-071-250645-
/O.CON.KHUN.SV.W.0009.000000T0000Z-110225T0645Z/
JACKSON AL-DEKALB AL-
1222 AM CST FRI FEB 25 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1245 AM CST
FOR DEKALB AND EASTERN JACKSON COUNTIES...
AT 1220 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING
DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THESE STORMS WERE LOCATED
ALONG A LINE EXTENDING FROM BRIDGEPORT TO 6 MILES EAST OF
BOAZ...MOVING EAST AT 55 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
SHILOH...LONG ISLAND...ROSALIE...RAINSVILLE...GUEST...SYLVANIA...
PEEKS CORNER...FLAT ROCK...HENAGAR...COLLINSVILLE...LEBANON...PINE
RIDGE...HIGDON...BEATY CROSSROADS...IDER...COLLBRAN...FORT PAYNE...
DOG TOWN...HAMMONDVILLE...SULPHER SPRINGS...VALLEY HEAD...ADAMSBURG
AND MENTONE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS LINE OF STORMS HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS.
SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM
WINDOWS!
A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 AM CST FRIDAY MORNING FOR
NORTHEASTERN ALABAMA AND CENTRAL TENNESSEE.
&&
LAT...LON 3449 8556 3438 8562 3437 8565 3426 8577
3426 8580 3424 8584 3420 8584 3420 8610
3425 8610 3500 8586 3500 8561 3453 8551
TIME...MOT...LOC 0620Z 268DEG 46KT 3498 8570 3420 8600
$$
KDW404
WWUS54 KHUN 250632
SVSHUN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
1232 AM CST FRI FEB 25 2011
ALC049-071-250645-
/O.CON.KHUN.SV.W.0009.000000T0000Z-110225T0645Z/
JACKSON AL-DEKALB AL-
1232 AM CST FRI FEB 25 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1245 AM CST
FOR DEKALB AND EASTERN JACKSON COUNTIES...
AT 1231 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM BRIDGEPORT TO COLLINSVILLE...MOVING EAST AT 55 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO FORT
PAYNE...DOG TOWN...HAMMONDVILLE...VALLEY HEAD...SULPHER SPRINGS...
ADAMSBURG AND MENTONE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS STORM HAS A HISTORY OF PRODUCING DAMAGING WINDS. SEEK SHELTER
NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS!
A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 AM CST FRIDAY MORNING FOR
NORTHEASTERN ALABAMA AND CENTRAL TENNESSEE.
&&
LAT...LON 3449 8556 3438 8562 3437 8565 3426 8577
3426 8580 3424 8584 3420 8584 3420 8586
3420 8600 3499 8570 3500 8561 3453 8551
TIME...MOT...LOC 0631Z 268DEG 46KT 3498 8555 3420 8583
$$
KDW901
WWUS54 KHUN 250639
SVSHUN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
1239 AM CST FRI FEB 25 2011
ALC071-250649-
/O.CAN.KHUN.SV.W.0009.000000T0000Z-110225T0645Z/
JACKSON AL-
1239 AM CST FRI FEB 25 2011
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN JACKSON COUNTY IS
CANCELED...
A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 AM CST FRIDAY MORNING FOR
NORTHEASTERN ALABAMA AND CENTRAL TENNESSEE.
LAT...LON 3449 8556 3438 8562 3436 8566 3426 8577
3428 8581 3486 8559 3486 8558 3453 8551
TIME...MOT...LOC 0639Z 268DEG 46KT 3488 8550 3420 8571
$$
ALC049-250645-
/O.CON.KHUN.SV.W.0009.000000T0000Z-110225T0645Z/
DEKALB AL-
1239 AM CST FRI FEB 25 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1245 AM CST
FOR EASTERN DEKALB COUNTY...
AT 135 AM EST/1235 AM CST/...NATIONAL WEATHER SERVICE DOPPLER RADAR
CONTINUED TO INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF
PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM 12 MILES NORTH OF SULPHER SPRINGS
TO 11 MILES SOUTH OF DOG TOWN...MOVING EAST AT 55 MPH.
THE LINE OF SEVERE THUNDERSTORMS WILL OTHERWISE REMAIN OVER MAINLY
RURAL AREAS OF THE INDICATED COUNTY..
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS LINE OF STORMS HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS.
SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM
WINDOWS!
A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 AM CST FRIDAY MORNING FOR
NORTHEASTERN ALABAMA AND CENTRAL TENNESSEE.
&&
LAT...LON 3449 8556 3438 8562 3436 8566 3426 8577
3428 8581 3486 8559 3486 8558 3453 8551
TIME...MOT...LOC 0639Z 268DEG 46KT 3488 8550 3420 8571
$$
KDW838
WWUS54 KHUN 250646
SVSHUN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
1246 AM CST FRI FEB 25 2011
ALC049-250656-
/O.EXP.KHUN.SV.W.0009.000000T0000Z-110225T0645Z/
DEKALB AL-
1246 AM CST FRI FEB 25 2011
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN DEKALB COUNTY HAS
EXPIRED...
WEATHER SERVICE DOPPLER RADAR INDICATED THE SEVERE THUNDERSTORM THAT
PROMPTED THE WARNING HAD MOVED OUT OF THE COUNTY. THEREFORE THE
SEVERE THUNDERSTORM WARNING HAS BEEN ALLOWED TO EXPIRE.
HEAVY RAIN...GUSTY WINDS...AND FREQUENT LIGHTNING WERE STILL
POSSIBLE FROM THIS THUNDERSTORM. STAY INDOORS UNTIL THE STORM HAS
PASSED.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 AM CST FRIDAY MORNING FOR
NORTHEASTERN ALABAMA AND CENTRAL TENNESSEE.
LAT...LON 3449 8556 3438 8562 3436 8566 3426 8577
3428 8581 3486 8559 3486 8558 3453 8551
TIME...MOT...LOC 0639Z 268DEG 46KT 3487 8549 3419 8571
$$
KDWWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Huntsville, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 24, 11:25 PM CST, 44 minutes earlier.
Area forecast discussion, Feb 24, 11:25 PM CST, 44 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE HUNTSVILLE AL
1125 PM CST THU FEB 24 2011
.UPDATE...FOR 06Z TAFS
&&
.AVIATION...STRONG CONVECTIVE LINE OF TSRA CONTINUES TO TRACK EWD
ACROSS N CNTRL AL...WITH SFC WINDS GUSTING NEAR 40KT AT TIMES WITH
THE STRONGER CELLS. LIFR CONDITIONS HAVE BEEN COMMON WITHIN THIS
LINE OF STORMS...ALONG WITH FREQUENT CC/CG LIGHTNING. BEHIND THE
CONVECTIVE LINE...LINGERING SHRA ARE RESULTING IN BRIEF/TEMPO VIS
RESTRICTIONS WITH MVFR CEILINGS AT TIMES. ONCE THE CONVECTIVE LINE
CLEARS NRN AL TO THE E...MVFR CONDITIONS ARE XPCTED TO BECOME
ENTRENCHED...WITH CEILING HEIGHTS AOA 1500 FT.
&&
.DISCUSSION...AS IS SO OFTEN THE CASE...THE LINE HAS SPED UP IN THE
LAST COUPLE HOURS AND IS NOW POISED TO IMPACT THE EXTREME
NORTHWESTERN EDGE OF THE CWFA BETWEEN 9 AND 10PM. FROM THERE...IT
WILL RAPIDLY SPREAD EASTWARD...EXITING DEKALB COUNTY BETWEEN 2 AND 3
AM. THE MAIN THREAT TONIGHT IS STILL EXPECTED TO BE DAMAGING WINDS
/ESPECIALLY WITHIN BOWING SEGMENTS/...ALTHOUGH ISOLATED INSTANCES OF
HAIL OR TORNADOES ARE ALSO POSSIBLE.
THE 00Z BMX/JAN SOUNDINGS SHOW A PRETTY SOLID CAP AT AROUND
700MB...WHICH IS PROBABLY WHAT HAS CONTRIBUTED TO THE LACK OF
THUNDERSTORM DEVELOPMENT OUT AHEAD OF THE MAIN LINE. WHILE BUFR
SOUNDINGS DO SHOW THIS CAP EVENTUALLY WEAKENING IN TIME FOR THE MAIN
LINE...THIS DOES SUGGEST THAT THE OVERALL SEVERE WINDOW SHOULD BE
RELATIVELY SHORT LIVED. HOWEVER...SRH OFF BOTH SOUNDINGS /AND OHX AS
WELL/ IS SUFFICIENTLY AMPLE FOR LOW LEVEL ROTATION WITHIN ANY
STORM...AND ANY STORM ALONG THE LINE SHOULD BE ABLE TO MIX DOWN MOST
OF THE 50-60KT JET.
HAVE UPDATED THE HAZARDOUS WEATHER OUTLOOK TO REFLECT THE FASTER
TIMING...AND THE WIND ADVISORY REMAINS IN EFFECT. IN ADDITION...MADE
SOME TWEAKS TO THE GRIDS TO REFLECT THE TEMPORAL RESOLUTION OF THE
SQUALL LINE. UPDATED ZONES WILL BE FORTHCOMING VERY SHORTLY.
&&
.HUN WATCHES/WARNINGS/ADVISORIES...
AL...WIND ADVISORY FROM 6 PM THIS EVENING TO 6 AM CST FRIDAY FOR THE
FOLLOWING ZONES: COLBERT...CULLMAN...DEKALB...FRANKLIN AL...
JACKSON...LAUDERDALE...LAWRENCE...LIMESTONE...MADISON...
MARSHALL...MORGAN.
TN...WIND ADVISORY FROM 6 PM THIS EVENING TO 6 AM CST FRIDAY FOR THE
FOLLOWING ZONES: FRANKLIN TN...LINCOLN...MOORE.
&&
UPDATE...09
DISCUSSION...JLLHazardous weather outlook, Feb 24, 7:57 PM CST, 4 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE HUNTSVILLE AL 757 PM CST THU FEB 24 2011 ALZ001>010-016-TNZ076-096-097-251100- LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN- MARSHALL-JACKSON-DEKALB-CULLMAN-MOORE-LINCOLN-FRANKLIN TN- 757 PM CST THU FEB 24 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH ALABAMA AND PORTIONS OF SOUTHERN MIDDLE TENNESSEE. .DAY ONE...TONIGHT... A LINE OF THUNDERSTORMS WILL MOVE ACROSS THE TENNESSEE VALLEY THIS EVENING THROUGH EARLY FRIDAY MORNING. THE STRONGEST STORMS WILL MOVE INTO NORTHWESTERN ALABAMA AFTER 930 PM...AND WILL THEN CROSS THE INTERSTATE 65 CORRIDOR AROUND 11 PM TO MIDNIGHT...AND FINALLY BEGIN TO EXIT NORTHEAST ALABAMA AND SOUTHERN MIDDLE TENNESSEE AROUND 2 TO 3 AM FRIDAY MORNING. THESE STORMS MAY PRODUCE DAMAGING STRAIGHT LINE WIND GUSTS IN EXCESS OF 60 MPH AND HAIL UP TO ONE INCH. IN ADDITION...ISOLATED TORNADOES WILL BE POSSIBLE ALONG THE LINE OF STORMS. IN ADDITION TO THE SQUALL LINE...STRONG SOUTHERLY WINDS ASSOCIATED WITH THE SURFACE LOW WILL OCCASIONALLY GUST TO AROUND 35 MPH. A WIND ADVISORY IS IN EFFECT FOR THE TENNESSEE VALLEY THROUGH EARLY FRIDAY MORNING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... ANOTHER ROUND OF THUNDERSTORMS IS EXPECTED DURING SUNDAY NIGHT AND MONDAY AS YET ANOTHER STRONG COLD FRONT MOVES ACROSS THE AREA. EARLY INDICATIONS CONTINUE TO SHOW A RISK FOR STRONG TO SEVERE STORMS WITH THIS SYSTEM. .SPOTTER CALL TO ACTION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL IS REQUESTED THIS EVENING AND DURING THE OVERNIGHT. KDW
In the hours before
Local storm report, Feb 24, 10:31 PM CST, 1 hour 38 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE HUNTSVILLE AL
1031 PM CST THU FEB 24 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0854 PM NON-TSTM WND DMG 2 N MOULTON 34.51N 87.29W
02/24/2011 LAWRENCE AL AMATEUR RADIO
TREE DOWN 2 MI NORTH OF MOULTON ON CR 170.
1006 PM TSTM WND DMG CHEROKEE 34.76N 87.97W
02/24/2011 COLBERT AL EMERGENCY MNGR
DAMAGE TO RESIDENCE IN DOWNTOWN CHEROKEE AT MM08 ON
US-72.
1013 PM TSTM WND DMG OAKLAND 34.84N 87.80W
02/24/2011 LAUDERDALE AL EMERGENCY MNGR
POWER OUTAGE IN OAKLAND. ESTIMATED 60MPH WIND GUST.
1015 PM NON-TSTM WND DMG HUNTSVILLE 34.73N 86.59W
02/24/2011 MADISON AL AMATEUR RADIO
TREE DOWN ON 9TH AVENUE IN HUNTSVILLE.
1017 PM TSTM WND DMG 7 W TUSCUMBIA 34.73N 87.83W
02/24/2011 COLBERT AL EMERGENCY MNGR
POWER OUTAGES IN CROOKED OAK AND LOCUST SHORES.
&&
SLACORTELocal storm report, Feb 24, 10:52 PM CST, 1 hour 17 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE HUNTSVILLE AL
1052 PM CST THU FEB 24 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0854 PM NON-TSTM WND DMG 2 N MOULTON 34.51N 87.29W
02/24/2011 LAWRENCE AL AMATEUR RADIO
TREE DOWN 2 MI NORTH OF MOULTON ON CR 170.
1006 PM TSTM WND DMG CHEROKEE 34.76N 87.97W
02/24/2011 COLBERT AL EMERGENCY MNGR
DAMAGE TO RESIDENCE IN DOWNTOWN CHEROKEE AT MM08 ON
US-72.
1013 PM TSTM WND DMG OAKLAND 34.84N 87.80W
02/24/2011 LAUDERDALE AL EMERGENCY MNGR
POWER OUTAGE IN OAKLAND. ESTIMATED 60MPH WIND GUST.
1015 PM NON-TSTM WND DMG HUNTSVILLE 34.73N 86.59W
02/24/2011 MADISON AL AMATEUR RADIO
TREE DOWN ON 9TH AVENUE IN HUNTSVILLE.
1017 PM TSTM WND DMG 7 W TUSCUMBIA 34.73N 87.83W
02/24/2011 COLBERT AL EMERGENCY MNGR
POWER OUTAGES IN CROOKED OAK AND LOCUST SHORES.
1017 PM TSTM WND DMG TUSCUMBIA 34.73N 87.71W
02/24/2011 COLBERT AL EMERGENCY MNGR
ROOF DAMAGE TO JJS RESTAURAUNT AND PEOPLES DRUG STORE ON
HWY 72 IN CHEROKEE. MULTIPLE POWER OUTAGES IN BARTON,
CROOKED OAK, LOCUST SHORES, NEW BETHEL AND TUSCUMBIA.
1027 PM TSTM WND GST RUSSELLVILLE 34.51N 87.73W
02/24/2011 M63.00 MPH FRANKLIN AL BROADCAST MEDIA
MEDIA REPORTS 63MPH WIND GUST MEASURED FROM ALFA CAM.
&&
SLACORTELocal storm report, Feb 24, 11:04 PM CST, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE HUNTSVILLE AL
1104 PM CST THU FEB 24 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0854 PM NON-TSTM WND DMG 2 N MOULTON 34.51N 87.29W
02/24/2011 LAWRENCE AL AMATEUR RADIO
TREE DOWN 2 MI NORTH OF MOULTON ON CR 170.
1006 PM TSTM WND DMG CHEROKEE 34.76N 87.97W
02/24/2011 COLBERT AL EMERGENCY MNGR
DAMAGE TO RESIDENCE IN DOWNTOWN CHEROKEE AT MM08 ON
US-72.
1013 PM TSTM WND DMG OAKLAND 34.84N 87.80W
02/24/2011 LAUDERDALE AL EMERGENCY MNGR
POWER OUTAGE IN OAKLAND. ESTIMATED 60MPH WIND GUST.
1015 PM NON-TSTM WND DMG HUNTSVILLE 34.73N 86.59W
02/24/2011 MADISON AL AMATEUR RADIO
TREE DOWN ON 9TH AVENUE IN HUNTSVILLE.
1017 PM TSTM WND DMG 7 W TUSCUMBIA 34.73N 87.83W
02/24/2011 COLBERT AL EMERGENCY MNGR
POWER OUTAGES IN CROOKED OAK AND LOCUST SHORES.
1017 PM TSTM WND DMG TUSCUMBIA 34.73N 87.71W
02/24/2011 COLBERT AL EMERGENCY MNGR
ROOF DAMAGE TO JJS RESTAURAUNT AND PEOPLES DRUG STORE ON
HWY 72 IN CHEROKEE. MULTIPLE POWER OUTAGES IN BARTON,
CROOKED OAK, LOCUST SHORES, NEW BETHEL AND TUSCUMBIA.
1027 PM TSTM WND GST RUSSELLVILLE 34.51N 87.73W
02/24/2011 M63.00 MPH FRANKLIN AL BROADCAST MEDIA
MEDIA REPORTS 63MPH WIND GUST MEASURED FROM ALFA CAM.
1053 PM NON-TSTM WND GST CULLMAN 34.17N 86.84W
02/24/2011 M51.00 MPH CULLMAN AL TRAINED SPOTTER
STORM SPOTTER MEASURES WIND GUST OF 51MPH IN CULLMAN.
&&
SLACORTELocal storm report, Feb 24, 11:25 PM CST, 44 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE HUNTSVILLE AL
1125 PM CST THU FEB 24 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0854 PM NON-TSTM WND DMG 2 N MOULTON 34.51N 87.29W
02/24/2011 LAWRENCE AL AMATEUR RADIO
TREE DOWN 2 MI NORTH OF MOULTON ON CR 170.
1006 PM TSTM WND DMG CHEROKEE 34.76N 87.97W
02/24/2011 COLBERT AL EMERGENCY MNGR
DAMAGE TO RESIDENCE IN DOWNTOWN CHEROKEE AT MM08 ON
US-72.
1013 PM TSTM WND DMG OAKLAND 34.84N 87.80W
02/24/2011 LAUDERDALE AL EMERGENCY MNGR
POWER OUTAGE IN OAKLAND. ESTIMATED 60MPH WIND GUST.
1015 PM NON-TSTM WND DMG HUNTSVILLE 34.73N 86.59W
02/24/2011 MADISON AL AMATEUR RADIO
TREE DOWN ON 9TH AVENUE IN HUNTSVILLE.
1017 PM TSTM WND DMG TUSCUMBIA 34.73N 87.71W
02/24/2011 COLBERT AL EMERGENCY MNGR
ROOF DAMAGE TO JJS RESTAURAUNT AND PEOPLES DRUG STORE ON
HWY 72 IN CHEROKEE. MULTIPLE POWER OUTAGES IN BARTON,
CROOKED OAK, LOCUST SHORES, NEW BETHEL AND TUSCUMBIA.
1017 PM TSTM WND DMG 7 W TUSCUMBIA 34.73N 87.83W
02/24/2011 COLBERT AL EMERGENCY MNGR
POWER OUTAGES IN CROOKED OAK AND LOCUST SHORES.
1027 PM TSTM WND GST RUSSELLVILLE 34.51N 87.73W
02/24/2011 M63.00 MPH FRANKLIN AL BROADCAST MEDIA
MEDIA REPORTS 63MPH WIND GUST MEASURED FROM ALFA CAM.
1036 PM NON-TSTM WND DMG HUNTSVILLE 34.73N 86.59W
02/24/2011 MADISON AL AMATEUR RADIO
POWER OUTAGES BEHIND PARKPLACE MALL IN HUNTSVILLE.
1040 PM TSTM WND GST HARVEST 34.86N 86.75W
02/24/2011 E54.00 MPH MADISON AL EMERGENCY MNGR
REPORTED WIND GUST OF 54 MPH IN HARVEST NEAR HWY 53.
1053 PM NON-TSTM WND GST CULLMAN 34.17N 86.84W
02/24/2011 M51.00 MPH CULLMAN AL TRAINED SPOTTER
STORM SPOTTER MEASURES WIND GUST OF 51MPH IN CULLMAN.
1059 PM TSTM WND DMG 5 ESE ROGERSVILLE 34.80N 87.22W
02/24/2011 LIMESTONE AL EMERGENCY MNGR
MULTIPLE TREES DOWN NEAR HWY 72.
1059 PM HAIL 5 ESE ROGERSVILLE 34.80N 87.22W
02/24/2011 E0.50 INCH LIMESTONE AL EMERGENCY MNGR
DIME SIZED HAIL REPORTED NEAR HWY 72.
&&
SLACORTELocal storm report, Feb 24, 11:55 PM CST, 14 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE HUNTSVILLE AL
1155 PM CST THU FEB 24 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0854 PM NON-TSTM WND DMG 2 N MOULTON 34.51N 87.29W
02/24/2011 LAWRENCE AL AMATEUR RADIO
TREE DOWN 2 MI NORTH OF MOULTON ON CR 170.
1006 PM TSTM WND DMG CHEROKEE 34.76N 87.97W
02/24/2011 COLBERT AL EMERGENCY MNGR
DAMAGE TO RESIDENCE IN DOWNTOWN CHEROKEE AT MM08 ON
US-72.
1013 PM TSTM WND DMG OAKLAND 34.84N 87.80W
02/24/2011 LAUDERDALE AL EMERGENCY MNGR
POWER OUTAGE IN OAKLAND. ESTIMATED 60MPH WIND GUST.
1015 PM NON-TSTM WND DMG HUNTSVILLE 34.73N 86.59W
02/24/2011 MADISON AL AMATEUR RADIO
TREE DOWN ON 9TH AVENUE IN HUNTSVILLE.
1017 PM TSTM WND DMG 7 W TUSCUMBIA 34.73N 87.83W
02/24/2011 COLBERT AL EMERGENCY MNGR
POWER OUTAGES IN CROOKED OAK AND LOCUST SHORES.
1017 PM TSTM WND DMG TUSCUMBIA 34.73N 87.71W
02/24/2011 COLBERT AL EMERGENCY MNGR
ROOF DAMAGE TO JJS RESTAURAUNT AND PEOPLES DRUG STORE ON
HWY 72 IN CHEROKEE. MULTIPLE POWER OUTAGES IN BARTON,
CROOKED OAK, LOCUST SHORES, NEW BETHEL AND TUSCUMBIA.
1027 PM TSTM WND GST RUSSELLVILLE 34.51N 87.73W
02/24/2011 M63.00 MPH FRANKLIN AL BROADCAST MEDIA
MEDIA REPORTS 63MPH WIND GUST MEASURED FROM ALFA CAM.
1036 PM NON-TSTM WND DMG HUNTSVILLE 34.73N 86.59W
02/24/2011 MADISON AL AMATEUR RADIO
POWER OUTAGES BEHIND PARKPLACE MALL IN HUNTSVILLE.
1040 PM TSTM WND GST HARVEST 34.86N 86.75W
02/24/2011 E54.00 MPH MADISON AL EMERGENCY MNGR
REPORTED WIND GUST OF 54 MPH IN HARVEST NEAR HWY 53.
1053 PM NON-TSTM WND GST CULLMAN 34.17N 86.84W
02/24/2011 M51.00 MPH CULLMAN AL TRAINED SPOTTER
STORM SPOTTER MEASURES WIND GUST OF 51MPH IN CULLMAN.
1059 PM HAIL 5 ESE ROGERSVILLE 34.80N 87.22W
02/24/2011 E0.50 INCH LIMESTONE AL EMERGENCY MNGR
DIME SIZED HAIL REPORTED NEAR HWY 72.
1059 PM TSTM WND DMG 5 ESE ROGERSVILLE 34.80N 87.22W
02/24/2011 LIMESTONE AL EMERGENCY MNGR
MULTIPLE TREES DOWN NEAR HWY 72.
1139 PM TSTM WND DMG 3 W HARTSELLE 34.45N 86.99W
02/24/2011 MORGAN AL FIRE DEPT/RESCUE
TREE DOWN ON RESIDENCE ON FORREST CHAPEL ROAD IN
OAKRIDGE.
&&
SLACORTELocal storm report, Feb 25, 12:02 AM CST, 7 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE HUNTSVILLE AL
1202 AM CST FRI FEB 25 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0854 PM NON-TSTM WND DMG 2 N MOULTON 34.51N 87.29W
02/24/2011 LAWRENCE AL AMATEUR RADIO
TREE DOWN 2 MI NORTH OF MOULTON ON CR 170.
1006 PM TSTM WND DMG CHEROKEE 34.76N 87.97W
02/24/2011 COLBERT AL EMERGENCY MNGR
DAMAGE TO RESIDENCE IN DOWNTOWN CHEROKEE AT MM08 ON
US-72.
1013 PM TSTM WND DMG OAKLAND 34.84N 87.80W
02/24/2011 LAUDERDALE AL EMERGENCY MNGR
POWER OUTAGE IN OAKLAND. ESTIMATED 60MPH WIND GUST.
1015 PM NON-TSTM WND DMG HUNTSVILLE 34.73N 86.59W
02/24/2011 MADISON AL AMATEUR RADIO
TREE DOWN ON 9TH AVENUE IN HUNTSVILLE.
1017 PM TSTM WND DMG TUSCUMBIA 34.73N 87.71W
02/24/2011 COLBERT AL EMERGENCY MNGR
ROOF DAMAGE TO JJS RESTAURAUNT AND PEOPLES DRUG STORE ON
HWY 72 IN CHEROKEE. MULTIPLE POWER OUTAGES IN BARTON,
CROOKED OAK, LOCUST SHORES, NEW BETHEL AND TUSCUMBIA.
1017 PM TSTM WND DMG 7 W TUSCUMBIA 34.73N 87.83W
02/24/2011 COLBERT AL EMERGENCY MNGR
POWER OUTAGES IN CROOKED OAK AND LOCUST SHORES.
1027 PM TSTM WND GST RUSSELLVILLE 34.51N 87.73W
02/24/2011 M63.00 MPH FRANKLIN AL BROADCAST MEDIA
MEDIA REPORTS 63MPH WIND GUST MEASURED FROM ALFA CAM.
1036 PM NON-TSTM WND DMG HUNTSVILLE 34.73N 86.59W
02/24/2011 MADISON AL AMATEUR RADIO
POWER OUTAGES BEHIND PARKPLACE MALL IN HUNTSVILLE.
1040 PM TSTM WND GST HARVEST 34.86N 86.75W
02/24/2011 E54.00 MPH MADISON AL EMERGENCY MNGR
REPORTED WIND GUST OF 54 MPH IN HARVEST NEAR HWY 53.
1053 PM NON-TSTM WND GST CULLMAN 34.17N 86.84W
02/24/2011 M51.00 MPH CULLMAN AL TRAINED SPOTTER
STORM SPOTTER MEASURES WIND GUST OF 51MPH IN CULLMAN.
1059 PM TSTM WND DMG 5 ESE ROGERSVILLE 34.80N 87.22W
02/24/2011 LIMESTONE AL EMERGENCY MNGR
MULTIPLE TREES DOWN NEAR HWY 72.
1059 PM HAIL 5 ESE ROGERSVILLE 34.80N 87.22W
02/24/2011 E0.50 INCH LIMESTONE AL EMERGENCY MNGR
DIME SIZED HAIL REPORTED NEAR HWY 72.
1139 PM TSTM WND DMG 3 W HARTSELLE 34.45N 86.99W
02/24/2011 MORGAN AL FIRE DEPT/RESCUE
TREE DOWN ON RESIDENCE ON FORREST CHAPEL ROAD IN
OAKRIDGE.
1156 PM TSTM WND DMG HAMPTON COVE 34.67N 86.47W
02/24/2011 MADISON AL AMATEUR RADIO
MUTIPLE POWER OUTAGES REPORTED IN HAMPTON COVE AND OWENS
CROSSROADS.
&&
SLACORTEThe office that day
Everything else NWS Huntsville, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 24, 9:09 PM CST | Special Weather Statement | HUN | Colbert | 51 min |
| Feb 24, 9:29 PM CST | Severe Thunderstorm Warning | HUN | Colbert, Franklin, Lauderdale | 46 min |
| Feb 24, 9:55 PM CST | Tornado Warning | HUN | Colbert, Franklin | 35 min |
| Feb 24, 10:10 PM CST | Severe Thunderstorm Warning | HUN | Colbert, Franklin, Lauderdale, Lawrence, Limestone | 35 min |
| Feb 24, 10:15 PM CST | Tornado Warning | HUN | Franklin | 30 min |
| Feb 24, 10:21 PM CST | Tornado Warning | HUN | Colbert, Lauderdale, Lawrence | 24 min |
| Feb 24, 10:40 PM CST | Severe Thunderstorm Warning | HUN | Lauderdale, Lawrence, Limestone, Madison, Morgan | 50 min |
| Feb 24, 10:44 PM CST | Tornado Warning | HUN | Lauderdale, Lawrence, Limestone | 31 min |
| Feb 24, 11:04 PM CST | Severe Thunderstorm Warning | HUN | Cullman | 41 min |
| Feb 24, 11:20 PM CST | Tornado Warning | HUN | Cullman | 25 min |
| Feb 24, 11:21 PM CST | Severe Thunderstorm Warning | HUN | Jackson, Limestone, Madison, Marshall, Morgan | 24 min |
| Feb 24, 11:23 PM CST | Tornado Warning | HUN | Marshall, Morgan | 37 min |
| Feb 24, 11:40 PM CST | Severe Thunderstorm Warning | HUN | Cullman, Jackson, Madison, Marshall, Morgan | 35 min |
| Feb 24, 11:47 PM CST | Tornado Warning | HUN | Jackson, Madison, Marshall | 28 min |
| Feb 24, 11:56 PM CST | Tornado Warning | HUN | Jackson | 22 min |
| Feb 25, 12:09 AM CST | Tornado Warning | HUN | DeKalb, Jackson, Marshall | 36 min |
| Feb 25, 12:14 AM CST | Tornado Warning | HUN | DeKalb, Jackson | 20 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.